Jennifer P. Dugan, Pharm.D., BCPS
Clinical Assistant Professor
University of Colorado
Updates in Therapeutics: The Pharmacotherapy Preparatory Review and Recertification Course
The following case pertains to questions 2 and 3.
J.T. is an 82-year-old community-dwelling woman with a history of stage III Parkinson disease, hypertension, and urinary incontinence (UI). She is receiving carbidopa/levodopa, pramipexole, selegiline, tolterodine, diazepam, metoprolol, and hydrochlorothiazide. When she comes to your pharmacy to get her prescriptions, she walks slowly with a cane, and she is stooped over.
1. Identify age-related pharmacokinetic …show more content…
3. While picking up her prescriptions at your pharmacy, J.T. buys incontinence supplies. She confides in you that her incontinence is severer because she cannot get to the bathroom in time.
On further questioning, you learn that J.T. believes her slowed movement is a worsening problem.
Which one of the following types of incontinence does J.T. describe?
Answers to these questions may be found at the end of this chapter.
1. R.J. is a 79-year-old woman you see in the clinic who has a history of mild dementia (Mini-Mental
State Examination [MMSE] 23/30), hypertension, hypothyroid, depression, and neuropathic pain.
She has been taking atenolol 25 mg twice daily, levothyroxine 125 mcg/day, amitriptyline 25 mg at bedtime, and citalopram 20 mg/day. Her husband reports that she has been more confused in the past
2 weeks. R.J.’s laboratory values are within normal limits, including a normal thyroid-stimulating hormone (TSH) and negative urinalysis. Her blood pressure (BP) is 145/85 mm Hg and heart rate (HR) is 65 beats/minute. Which one of the following is the most likely contributor to her confusion?
4. An 85-year-old woman is